Alert archive / Kentucky / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Louisville, KY

July 27, 2007Taylor County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 27, 2007, 4:45 PM EDT for Taylor County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 4:45 PM EDT (20:45 UTC)
Expired
Jul 27, 2007, 8:45 PM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Whole counties

County Taylor County, KY

The radar

The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:45 PM EDTFLASH FLOODCampbellsville, KYSIX INCHES TO A FOOT OF WATER OVER SEVERAL STREETS. A FEW CITIZENS WERE EVACUATED.
Jul 27, 7:13 PM EDTFLASH FLOODCampbellsville, KYEMERGENCY MANAGER MESURED 3.9 INCHES OF RAIN SINCE 3 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1139 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 272049
FFWLMK
KYC217-280045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 845 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CAMPBELLSVILLE

DOPPLER RADAR ESTIMATES IN TAYLOR COUNTY INDICATE THAT UP TO AN INCH 
AND THREE-QUARTERS OF RAINFALL HAS FALLEN IN THE LAST HOUR. 
EMERGENCY MANAGEMENT FROM TAYLOR COUNTY HAS ALSO REPORTED SIMILAR 
AMOUNTS. SINCE ADDITIONAL RAINFALL AMOUNTS OF AN INCH AND A HALF ARE 
POSSIBLE IN THE WARNED AREA FROM UPSTREAM THUNDERSTORMS...A FLASH 
FLOOD WARNING HAS BEEN ISSUED. 

LOCATIONS IN THE WARNING INCLUDE CAMPBELLSVILLE AND POINTS WESTWARD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. WATER OVER 
ROADWAYS WITHIN CAMPBELLSVILLE WILL BE POSSIBLE...DO NOT DRIVE YOUR 
VEHICLE INTO FLOODED ROADWAYS. WATER OVER ROADWAYS CAN BE DEEPER 
THAN IT APPEARS...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

LAT...LON 3724 8537 3725 8529 3726 8521 3739 8515
      3740 8551

$$

AL
3 follow-up statements
000 
WGUS73 KLMK 272157
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT FRI JUL 27 2007

KYC217-280045-
TAYLOR KY-
548 PM EDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR 
TAYLOR COUNTY...

AT 545 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT RUNOFF 
FROM PREVIOUS AND CONTINUED THUNDERSTORMS HAS PRODUCED FLASH 
FLOODING OVER THE WARNED AREA.

IN CAMPBELLSVILLE...SIX INCHES TO A FOOT OF WATER WAS SWIFTLY 
FLOWING OVER ROADWAYS SUCH AS MILLER PARK DRIVE. THE HIGHWAY 
DEPARTMENT MAY ALSO CLOSE HIGHWAY 527...AND SOME PERSONS IN THE 
WARNED AREA ARE BEING EVACUATED NOW.

ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE 
IN THE WARNED AREA THROUGH 845 PM EDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND...AND TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL INDIANA.

LAT...LON 3724 8537 3725 8529 3726 8521 3739 8515
      3740 8551

$$

AL
000 
WGUS73 KLMK 272343
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT FRI JUL 27 2007

KYC217-280045-
TAYLOR KY-
737 PM EDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHERN TAYLOR COUNTY...

AT 735 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT MILLER 
PARK ROAD IN CAMPBELLSVILLE WAS STILL CLOSED FROM EARLIER HEAVIER 
RAIN. 

AT 735 PM EDT...RADAR INDICATED ONLY A COUPLE OF SCATTERED LIGHT 
SHOWERS ACROSS TAYLOR COUNTY. THE AREA OF HEAVY RAIN THAT PROMPTED 
THE FLASH FLOOD WARNING HAS MOVED OUT OF THE AREA. 

THE EMERGENCY MANAGER IN CAMPBELLSVILLE REPORTED THAT 3.9 INCHES 
OF RAIN HAD BEEN MEASURED SINCE 3 PM EARLIER THIS AFTERNOON.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMPBELLSVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3724 8537 3725 8529 3726 8521 3739 8515
      3740 8551

$$

JSD
000 
WGUS73 KLMK 280041
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 PM EDT FRI JUL 27 2007

KYC217-280050-
TAYLOR KY-
840 PM EDT FRI JUL 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT(745 PM CDT) FOR
SOUTHERN TAYLOR COUNTY...

NO ADDITIONAL REPORTS OF FLOODING PROBLEMS HAVE BEEN RECEIVED SINCE 
7 PM EDT.

ANY ADDITIONAL RAINFALL OVERNIGHT IS NOT EXPECTED TO EXCEED ONE HALF 
INCH. 

LAT...LON 3724 8537 3725 8529 3726 8521 3739 8515
      3740 8551

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:17 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 27, 3:17 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EDT FRI JUL 27 2007

.SHORT TERM (TONIGHT AND SATURDAY)...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 02Z...

STRONG SHORTWAVE DIVING DOWN FROM THE CHICAGO-LAND AREA HAS SPARKED
SHOWERS AND STORMS ACROSS THE AREA (MCV VISIBLE IN REFLECTIVITY OVER
CENTRAL IL). GIVEN MODERATE INSTABILITY AND GOOD DEEP-LAYER SHEAR
(30 KTS FROM RECENT SDF ACARS SOUNDING AND AREA VWPS)...MARGINALLY
SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING
THE MAIN THREATS. THINK WIND RATHER THAN HAIL IS POSSIBLE GIVEN HIGH
FREEZING AND WET-BULB HEIGHTS. WILL LIKELY BE ABLE TO CANCEL TIERS
OF COUNTIES FROM NORTH TO SOUTH WITHIN THE WATCH AREA STARTING AT 6PM
EDT OR SO.

SHOWERS AND THUNDERSTORMS WILL LIKELY DIMINISH IN STRENGTH GREATLY
AFTER 10 PM EDT...THOUGH STEADY RAIN WITH A FEW EMBEDDED STORMS ARE
POSSIBLE THROUGHOUT THE OVERNIGHT HOURS. TRIMMED BACK POPS AFTER
MIDNIGHT AS A RESULT...BUT STILL HAVE SLT TO LOW CHC POPS TOWARD
MORNING. GIVEN AMPLE CLOUDS AND PRECIP...WENT ABOVE GUIDANCE FOR
OVERNIGHT LOWS. AFTER MIDNIGHT...IT WILL LIKELY BECOME MORE OF AN
AVIATION CONCERN...WITH MVFR/IFR CIGS AND VSBYS POSSIBLE. HAVE
HINTED AT THIS IN THE TAFS ALREADY...AND MAY MENTION FOG OVERNIGHT
TOWARD SAT MORN IN THE GRIDS/ZONES.

TRAILING SYNOPTIC COOL FRONT WILL BE LOCATED NEAR THE OHIO RIVER BY
12Z SATURDAY. KEPT SLT CHC POPS IN FAR NRN CWA UNTIL 18Z SAT...WITH
CHC POPS ELSEWHERE UNTIL 00Z SUN (HIGHEST POPS SOUTH UNTIL FRONT
REACHES TN BORDER SATURDAY NIGHT). AM NOT EXPECTING SEVERE STORMS
AT THIS TIME AS I FEEL MOST OF THE INSTABILITY WILL REMAIN SOUTH
OF THE CWA. HAVE LOW 80S FOR HIGHS TOMORROW EVERYWHERE EXCEPT
MID/UPPER 80S CLOSE TO TN BORDER.

AL

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

MAIN FORECAST CONCERNS FOR THE LONGER TERM WILL BE HOW FAST THE
CLOUDS WILL DECREASE AFTER THE FRONT PUSHES THROUGH AND WILL ANY
SHOWERS DEVELOP BEHIND THE FRONT ON SUNDAY.

A TROUGH WILL PERSIST ALONG THE APPALACHIAN MOUNTAINS WITH A LARGE
RIDGE SITTING OVER THE WEST HALF OF THE NATION THROUGH MUCH OF THE
LONGER TERM PERIOD. BY THE END OF THE PERIOD THE TROUGH WEAKENS AND
MOVES EAST AND THE UPPER RIDGE BECOMES BROADER AND EXTENDS EAST INTO
THE LOWER OHIO VALLEY.

GFS IS CONSISTENT WITH GFS ENSEMBLE...ECMWF AND UKMET AND WILL
GENERALLY FOLLOW THE MODEL CONSENSUS.

SATURDAY NIGHT THROUGH MONDAY NIGHT...
THE COLD FRONT WILL EXIT THE REGION BY SATURDAY EVENING TAKING THE
PRECIPITATION WITH IT. HOWEVER CLOUDS WILL LINGER OVER THE AREA
SATURDAY NIGHT AND SUNDAY THEN DECREASE FROM THE NORTH SUNDAY NIGHT.
A FEW SPRINKLES OR AN ISOLATED SHOWER COULD DEVELOP ACROSS OUR FAR
SOUTHERN AND EASTERN COUNTIES DURING THE DAY SUNDAY...BUT FOR NOW
WILL LEAVE ANY MENTION OF SPRINKLES OUT. BY MONDAY CLOUDS WILL
PERSIST ONLY OVER THE FAR SOUTHERN AND EASTERN PARTS OF THE LMK
FORECAST AREA.

HIGH TEMPERATURES WILL BE IN THE UPPER 80S BOTH SUNDAY AND MONDAY.

TUESDAY THROUGH FRIDAY...
HIGH PRESSURE WILL BUILD INTO THE LOWER OHIO VALLEY TUESDAY. AT THE
SAME TIME THE UPPER TROUGH WILL BE WEAKENING AND MOVING TO THE
NORTHEAST. THIS WILL ALLOW HIGH PRESSURE TO SETTLE OVER THE OHIO
VALLEY THROUGH THE REST OF THE WEEK. SKIES WILL STAY MOSTLY SUNNY
DURING THE DAY AND MOSTLY CLEAR AT NIGHT. THERE WILL BE SOME
INCREASE IN CLOUDS BY THE END OF THE WEEK BUT SUNSHINE WILL STILL
BE DOMINANT DURING THE DAYTIME. TEMPERATURES WILL STAY QUITE WARM
WITH HIGHS AROUND 90 AND LOWS IN THE MID AND UPPER 60S THROUGH THE
END OF THE WEEK.

SCHOLZ

&&

.AVIATION (FOR 18Z TAFS)...

FAIRLY STRONG UPPER-AIR DISTURBANCE OVER CHICAGO IS GENERATING A
BATCH OF RAIN WITH EMBEDDED THUNDERSTORMS OVER CENTRAL IL/IN. CIGS
WITHIN THIS AREA ARE GENERALLY IN THE LOW MVFR RANGE...WITH SOME
AREAS SEEING DOWN TO LOW IFR CIGS AND IFR VSBYS FROM RA/BR. WILL TRY
AND BEST TIME THIS IN AREA TAFS.

AHEAD OF THIS PRECIP...WILL KEEP THE STEADY RAIN MORE ON THE MVFR
SIDE OF THINGS AFTER 19Z AT SDF AND AFTER 20Z AT LEX. THINK THIS
STEADY RAIN WILL BE NORTH OF THE BWG TAF SITE...AT WHICH POINT MORE
OF AN ISLD-SCT T-STORM WOULD OCCUR OVER SRN KY. WILL HAVE MORE OF A
VICINITY WORDING IN BWG UNTIL AFTER MIDNIGHT...AND THEN MAY
INTRODUCE A PREVAILING RAIN GROUP.

OTHERWISE...WITH AMPLE MOISTURE COULD HAVE BR AND MVFR-IFR VSBYS
OVERNIGHT TOWARD SAT MORN. BL WINDS MAY BE BORDER-LINE LLWS CRITERIA
AT BWG BETWEEN 06-12Z WITH 925MB WESTERLY WINDS OF 30 KTS...BUT WILL
LEAVE THIS OUT FOR NOW AND SEE HOW THINGS PROGRESS.

AL

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 27, 3:40 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT FRI JUL 27 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EDT FRI JUL 27 2007 /240 PM CDT FRI JUL 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

A STRONG UPPER-LEVEL DISTURBANCE HAS GENERATED STRONG TO SEVERE
THUNDERSTORMS ACROSS FAR SOUTHERN INDIANA AND ALL OF CENTRAL
KENTUCKY...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10
PM EDT.

THE BEST CHANCE FOR SEVERE STORMS WILL BE FOUND SOUTH OF THE OHIO
RIVER...MAINLY SOUTHEAST OF A LINE FROM HARDINSBURG...TO
BARDSTOWN...AND TO FRANKFORT. THE MAIN WEATHER THREATS WILL BE
DAMAGING WINDS OF 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ALL
STORMS.

THE THUNDERSTORMS WILL DIMINISH IN STRENGTH AFTER 10 PM EDT
TONIGHT...THOUGH A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT.
ANY THREATS WITH THESE OVERNIGHT STORMS WILL BE HEAVY RAINFALL AND
LIGHTNING. PATCHY FOG MAY DEVELOP AFTER MIDNIGHT TOWARD THE EARLY
MORNING HOURS...WITH THE BEST CHANCE ACROSS SOUTHERN INDIANA AND
FAR NORTHERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY ALONG AND AHEAD OF AN
APPROACHING COOL FRONT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE
ACROSS CENTRAL AND SOUTH-CENTRAL KENTUCKY...WHERE STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL...LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. PLEASE
REPORT ANY INSTANCES OF DAMAGING WINDS OR LARGE HAIL TO LOCAL LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN LOUISVILLE
KENTUCKY.

AL/MBS

In the hours before

Special weather statement, Jul 27, 4:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 PM EDT FRI JUL 27 2007

INZ076>079-083-084-089>092-KYZ023>025-028>034-272215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE
405 PM EDT FRI JUL 27 2007 /305 PM CDT FRI JUL 27 2007/

...SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL INDIANA WILL MOVE
SOUTHEAST INTO NORTH CENTRAL KENTUCKY...

SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL INDIANA WILL MOVE
SOUTHEAST INTO NORTH CENTRAL KENTUCKY THROUGH 530 PM EDT. THE
STORMS STRETCHED PERRY COUNTY NORTHEAST THROUGH JEFFERSON COUNTY
INDIANA. HEAVY RAIN...GUSTY WINDS AND SMALL HAIL AND DANGEROUS
LIGHTNING WERE OCCURRING WITH SOME OF THESE STORMS. HEAVY RAIN
ALSO EXTENDED NORTH INTO JASPER...SALEM AND SCOTTSBURG.

THE LEADING EDGE OF THIS AREA OF SHOWERS AND THUNDERSTORMS WILL
SPREAD SOUTHEAST INTO NORTH CENTRAL KENTUCKY COUNTIES ALONG AND
NEAR THE OHIO RIVER BY 430 PM EDT.

IF THUNDERSTORMS APPROACH...MOVE TO SAFE INDOOR SHELTER. GET OUT
OF POOLS AND BOATERS SHOULD QUICKLY MOVE TO SHORE.

MBS
Special weather statement, Jul 27, 4:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT FRI JUL 27 2007

KYZ040-047-048-272100-
JESSAMINE-MERCER-WOODFORD-
415 PM EDT FRI JUL 27 2007

...STRONG STORM WILL MOVE ACROSS NORTHEAST MERCER COUNTY INTO
SOUTHERN WOODFORD...AND NORTHERN JESSAMINE COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF HARRODSBURG...OR 24 MILES
SOUTHWEST OF LEXINGTON...AND MOVING NORTHEAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR NONESUCH BY 425 PM EDT.
  5 MILES NORTHWEST OF WILMORE BY 430 PM EDT.
  NEAR KEENE BY 435 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Special weather statement, Jul 27, 4:18 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT FRI JUL 27 2007

KYZ071-272045-
WARREN-
318 PM CDT FRI JUL 27 2007

...STRONG THUNDERSTORM OVER BOWLING GREEN...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOWLING GREEN...AND MOVING EAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.

THIS STORM WILL BE...
  NEAR OAKLAND BY 340 PM CDT.
  NEAR THREE FORKS BY 345 PM CDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Local storm report, Jul 27, 4:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             CAMPBELLSVILLE          37.35N 85.35W
07/27/2007  M0.88 INCH       TAYLOR             KY   LAW ENFORCEMENT

&&

AL
Local storm report, Jul 27, 4:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
07/27/2007                   TAYLOR             KY   LAW ENFORCEMENT

            FOUR TREES DOWN.

&&

AL
Special weather statement, Jul 27, 4:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT FRI JUL 27 2007

KYZ041-272115-
FAYETTE-
429 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS APPROACHING FAYETTE COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF VERSAILLES...OR 10 MILES
WEST OF LEXINGTON...AND MOVING EAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS MOVING EAST INTO JESSAMINE COUNTY...AND MAY AFFECT
FAR SOUTHERN FAYETTE COUNTY.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH BOTH STORMS.

THE STORMS WILL AFFECT THE LEXINGTON METRO AREA...SO USE CAUTION
DURING THE EVENING RUSH HOUR.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:58 PM EDTSevere Thunderstorm WarningLMKNicholas32 min
Jul 27, 2:06 PM EDTSevere Thunderstorm WarningLMKMadison39 min
Jul 27, 2:41 PM EDTSevere Thunderstorm WarningLMKMadison38 min
Jul 27, 4:05 PM EDTSevere Thunderstorm WarningLMKTaylor40 min
Jul 27, 4:24 PM EDTSevere Thunderstorm WarningLMKJessamine36 min
Jul 27, 4:59 PM EDTSevere Thunderstorm WarningLMKClark46 min
Jul 27, 7:11 PM EDTSevere Thunderstorm WarningLMKMonroe34 min

Nearby

Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.